MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116322
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Hernia (2240)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including hernia recurrence, scar tissue, pain and explant post implant of 3dmax mid.The instructions-for-use supplied with the device lists hernia recurrence and pain as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the date of manufacturer (15-mar-2022) is considered to be a best estimate.This mdr represents the 3dmax mid (device #1).An additional mdr was submitted to represent the bard flat mesh (device #2).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient was implanted with 3dmax mid mesh (device #1) (cat# 0116322; lot# hugqab10) during an inguinal hernia repair surgery on (b)(6) 2022.It was alleged that the patient had recurrent right inguinal hernia and thereby underwent repair with the implant of bard flat mesh (device #2) (cat# 0112680; lot# hufy0486) on (b)(6) 2023, during the procedure the surgeon noted that the "scarring around the hernia sac and the cord structures".It was also alleged that patient experienced hernia recurrence, chronic pain and additional surgical intervention which have impaired daily activities post implant of both meshes.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.This file represents 3dmax mid (device #1).

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21571388
Report Number1213643-2025-00085
Device Sequence Number8647605
Product Code FTL
UDI-Device Identifier00801741200793
UDI-Public(01)00801741200793(17)270228(10)HUGQAB10
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0116322
Device Lot NumberHUGQAB10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale